MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right aortopulmonary collateral (apc) using a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, after using the lantern and catheter for some time, the physician decided to remove the lantern to re-wire the catheter to select another collateral vessel.While removing the lantern, the physician noticed that the mid-shaft of the lantern was broken but remained connected by an inner wire.Therefore, the lantern was not used for the remainder of the procedure.The procedure was completed using a new lantern and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report.1.Section b.Box 5.Describe event or problem.Evaluation of the returned lantern confirmed a fracture.If the device is manipulated against resistance, damage such as a fracture may occur.Manipulation of the lantern in the reported tortuous patient¿s anatomy may have contributed to resistance during the procedure.Further evaluation revealed kinks on the catheter and an ovalization on the distal end.The kinks were incidental to the complaint and was reported to be done after removal from the procedure.The ovalization may have occurred during manipulation of the device within the patient¿s tortuous anatomy and may have contributed to additional resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right aortopulmonary collateral (apc) using a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, after using the lantern and catheter for some time, the physician decided to remove the lantern to re-wire the catheter to select another collateral vessel.While removing the lantern, the physician noticed that the mid-shaft of the lantern was broken but remained connected by an inner wire.Therefore, the lantern was not used for the remainder of the procedure.The procedure was completed using a new lantern and the same catheter.There was no report of an adverse effect to the patient.It was reported that after the procedure, the hospital fellow attempted to break the lantern in two other areas outside the patient and consequently, kinked the lantern.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16095365
Report Number3005168196-2023-00001
Device Sequence Number15157705
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public814548016658
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00002384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005